I have been on coumadin for one year because of a DVT. The DVT was caused from air travel. All other possibilities were ruled out.
Within the last two weeks, I have begun having headaches that begin doing exercise or other strenuous activities. Is this from the coumadin? I do have a few beers (not every day) while on Coumadin; however, that has been the case since I started coumadin.
Coumadin is not known to cause headaches as a side effect. It could be headaches related to the workouts. You should try and avoid alcohol. Headaches post workout are not uncommon and usually respond to the conventional OTC painkillers. What you need to do is maintain adequate hydration and drink plenty of fluids to compensate for the fluid loss during the workouts. Plus all workout training should be done under supervision. Get a complete clinical evaluation done by a physician and discuss with him whether you can go ahead with the training exercises. You also need to replace the salts that you loose with the workouts. See to it that you do not have hypoglycemia after the workouts.Also get your blood pressure checked and see that it is in the normal range.
Yes coumadin is not known to cause headaches but it is also advised not to take alcohol with coumadin as it increases some of the side effects of this medication. Most probably your headaches are related to your physical exertion, cut down on your exercise for some time and see if you feel any better.
Exhertion headaches are common. But sorry to say I bet its the beer. Beer is aged and has a decent amount of tyramine. Talk to the pharmacist about a drink here or there, if he says OK then I think Vodka is the one that is safest for folks with Migraines. Anyone know?
My husband does not drink and has severe headaches when taking coumadin. He tried skipping a few doses and the headaches went away. When he started taking the Coumadin again the headaches come back very severe. The headaches are EVERY day... He is supposed to take this medicine for the rest of his life due to pulmonary embolism and blood clots.
I am 39 and 13 years ago had a DVT during pregnancy. I have Factor V Leiden and Prothrombin Gene Mutation. Last week I developed clots in the same leg rather spontaneously. I have been put on Lovenox and Coumadin (the generic). The Lovenox is to be cut once my INR's are stable. However, I have developed terrible headaches which start about an hour after coumadin and then last until about 3 hours before the next dose. I believe that it is the coumadin. Could the generic be different than the name?
I had a PE in my lung decmber 09 i am 24 years old. It was claim to be caused by the nuva ring. Glad to report that my clot has now dissolved and i see a hemotologist which gave me hope to get off the meds. I have to be on it for 3 more months and then he'll run more genetic and blood tests. Now before i had mild syptoms like stomache pains and bruising. However, ive been having severe migraines (severe cant even describe the pain). I take 10mg of coumadin a day (mainly because i think they dont know how to monitor it so they put me on the highest dosage)> Imstarting to wonder is my dosage too high my levels fall between 2.5 and 3.0 or is there another issue??? I had a ct scan done and it showed to be clear. I dunno it all is just stressful and im ready to be healed. I also have severe pain in my right shoulder i am a beautician so maybe its work related but it stopped when i rist got on the meds but now its back and of course my bach pain never went away either???!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.